Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

124 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Is it normal for periods to stop after stopping Citalopram

Hi, I m 20 years old and a month ago stopped taking Citalopram. Since then I have had no period but slight menstrual cramping, when on the drug I was having almost a constant period... Is it normal for my periods to stop like this? I m also on the birth control pill.
Tue, 14 May 2019
Report Abuse
Question is related to
Diseases and Conditions
Drug/Medication ,  
General & Family Physician 's  Response
Hello,

No, it is not an effect of stopping Citalopram but it is a side effect of O C Pills.

OC Pills cause irregular menstruation very commonly. If this continues, please see your gynecologist switch over to some other form of protection.

Hope I have answered your query. Let me know if I can assist you further.

Take care

Regards,
Dr AJEET SINGH, General & Family Physician
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

I m 20 years old and my periods are normally VERY regular. I have a lighter period for the entire 5-6 days, but this last time it has been extremely light and a few days with no bleeding..but now it is back and this would be the 9th day. It is so light, but it won t completely stop. I ve recently lost quite a bit of weight for my size. I was around 95/96 and dropped down to 91 in two weeks..could this be why my body is just reacting weird? I have anorexia and have been struggling alot with eating and weight and food..so could that also have something to do with it? Please help me! i m getting worried!!!

doctor1 MD

hello, I had a medical abortion done in July, went for a check up 2 weeks after everything was fine. I bled for 2 weeks since July 10th then it stopped, I got my period again on August 15 for 5 days, and then I have not got my period again I am 7 days late... I took pregnancy test but they are negative... and Yes I did have intercourse, is this normal?

doctor1 MD

Hi,I 2asnt on northestine when I had my last period and was prescient this for heavy bleeding. Was on my fourth day and took for 4 days and bleeding stopped. I did bleed one day after stopping. My period was due today and nothing. What could this mean? Is this normal as I was only on meds for a few days?

Recent questions on  Citalopram

doctor1 MD

I currently take diltiazem for irregular heart beat. I used to take celexa for anxiety for about 12 years. Was feeling ok with the anxiety and went off of it when I started diltiazem. Anxiety is flaring again. Would it be safe to take the celexa and diltiazem?

doctor1 MD

Hi, I m 20 years old and a month ago stopped taking Citalopram. Since then I have had no period but slight menstrual cramping, when on the drug I was having almost a constant period... Is it normal for my periods to stop like this? I m also on the birth control pill.

doctor1 MD

hi im on the implant i was taking citalopram for a good few months but this last couple of weeks i stared my period but was bleeding/spotting for 8days been going light headed and cramps iv been on the implant a year and a half and this hasent happened before could i be pregnant?

doctor1 MD

Hi, I currently am on 20mg of Citalopram a day and I find it extremely hard to motivate myself to get out of the bed in the morning, and can often find myself sleeping for 11-12 hours straight. Is this a side effect of the medication or could it be something psychological? 181cm 92kg

doctor1 MD

Hi there. I have recently stopped using Citalopram . I was on it for 9 months and tapered off slowly over a period of 5 months. I am getting the usual withdrawal symptoms ....dizzy, brain zaps, low mood and low motivation. The most troubling is...

doctor1 MD

Hi there. I have been on an SSRI( Citalopram ) for 9 months. My highest dose was 20mg per day. I have tapered off slowly over a period of 5 months. I quit entirely one week ago and my withdrawal side effects include some anxiety , tiredness(lack...

doctor1 MD

I have been taking Clonanzepam for 6 months and would like to know how to withdraw from this drug. The other drugs I take are Omeprazole once a day, Simvastatin once per day, Citalopram once per day, Levothyroxine once per day. I am a female 76...